EconPapers    
Economics at your fingertips  
 

A Flexible Parametric Family for the Modeling and Simulation of Yield Distributions

Octavio Ramirez, Tanya U. McDonald and Carlos Carpio ()

Journal of Agricultural and Applied Economics, 2010, vol. 42, issue 2, 303-319

Abstract: The distributions currently used to model and simulate crop yields are unable to accommodate a substantial subset of the theoretically feasible mean-variance-skewness-kurtosis (MVSK) hyperspace. Because these first four central moments are key determinants of shape, the available distributions might not be capable of adequately modeling all yield distributions that could be encountered in practice. This study introduces a system of distributions that can span the entire MVSK space and assesses its potential to serve as a more comprehensive parametric crop yield model, improving the breadth of distributional choices available to researchers and the likelihood of formulating proper parametric models.

Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
https://www.cambridge.org/core/product/identifier/ ... type/journal_article link to article abstract page (text/html)

Related works:
Journal Article: A Flexible Parametric Family for the Modeling and Simulation of Yield Distributions (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cup:jagaec:v:42:y:2010:i:02:p:303-319_00

Access Statistics for this article

More articles in Journal of Agricultural and Applied Economics from Cambridge University Press Cambridge University Press, UPH, Shaftesbury Road, Cambridge CB2 8BS UK.
Bibliographic data for series maintained by Keith Waters ().

 
Page updated 2022-07-17
Handle: RePEc:cup:jagaec:v:42:y:2010:i:02:p:303-319_00